Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 45, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 20, 2025, 2:54 PM EDT. It took effect at Apr 21, 2025, 2:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2025, 2:54 PM EDT (18:54 UTC)
- In effect from
- Apr 21, 2025, 2:00 AM EDT
- Expired
- Apr 21, 2025, 1:34 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
402 WHUS71 KBUF 201854 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 254 PM EDT Sun Apr 20 2025 LOZ042-210300- /O.NEW.KBUF.SC.Y.0045.250421T0600Z-250421T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 254 PM EDT Sun Apr 20 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT MONDAY... * WHAT...East winds 15 to 20 knots expected. Waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 2 AM to 2 PM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
939 WHUS71 KBUF 210219 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1019 PM EDT Sun Apr 20 2025 LOZ042-211030- /O.CON.KBUF.SC.Y.0045.250421T0600Z-250421T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1019 PM EDT Sun Apr 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT MONDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 2 AM to 2 PM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
983 WHUS71 KBUF 210745 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 345 AM EDT Mon Apr 21 2025 LEZ040-041-211800- /O.EXB.KBUF.SC.Y.0045.250421T1000Z-250421T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 345 AM EDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-211800- /O.CON.KBUF.SC.Y.0045.000000T0000Z-250421T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 345 AM EDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
950 WHUS71 KBUF 211734 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY Issued by National Weather Service Cleveland OH 134 PM EDT Mon Apr 21 2025 LEZ040-041-220145- /O.CAN.KBUF.SC.Y.0045.000000T0000Z-250421T1800Z/ /O.NEW.KBUF.SC.Y.0046.250422T0000Z-250423T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 134 PM EDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 8 PM this evening to 8 PM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-211845- /O.CAN.KBUF.SC.Y.0045.000000T0000Z-250421T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 134 PM EDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LOZ044-045-220145- /O.NEW.KBUF.SC.Y.0046.250422T1200Z-250423T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 134 PM EDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT TUESDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...From 8 AM to 11 PM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 2:13 PM EDT, 41 minutes earlier.
Area forecast discussion, Apr 20, 2:13 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 213 PM EDT Sun Apr 20 2025 .SYNOPSIS... High pressure across the region will bring fair and dry weather through most of tonight. Low pressure will then cross the Great Lakes region Monday and Monday night, producing a few rounds of showers, isolated thunderstorms, and gusty winds. High pressure will then build in behind the system bringing a return to mainly dry weather Tuesday through Thursday. && .NEAR TERM /THROUGH MONDAY/... Surface high pressure across the region this afternoon will bring fair weather and sunny skies for the rest of today. The high will drift east into New England tonight, with increasing mid and high clouds building in from the west overnight. The departing high will provide a period of good radiational cooling conditions, especially east of Lake Ontario where lows will dip into the 20s tonight. On Monday weakening low pressure will track across the central Great Lakes and into Ontario province Monday night. An associated warm front will move across the area early Monday, followed by a cold front late Monday afternoon and evening. Each boundary will produce a round of showers, and possibly a few thunderstorms. Much of Western NY will briefly break into the warm sector during the day Monday, providing a break in between showers and allowing temperatures to rise into the upper 60s to lower 70s. There will be a 45-50 knot LLJ with both fronts, which will partially mix to the surface downslope of the Chautauqua Ridge Monday morning and in most other areas Monday evening following the cold frontal passage. Gusts of 35 to 45 mph can be expected. The LLJ will also result in some wind shear during the day Monday, however surface based instability will be limited, perhaps reaching 500 J/Kg in the Southern Tier. This will result in a few thunderstorms with a low but non-zero risk for a few stronger storms during the day. Showers and scattered thunderstorms will taper off from west to east Monday night. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... Mid- level trough axis centered across New York state Tuesday morning will lift northeast into New England through Tuesday night. In it's wake, zonal flow will set up across the Great Lakes supporting surface high pressure to elongate south out of Canada and into the Great Lakes Tuesday through Wednesday. This surface high will then slide east across the eastern Great Lakes and into New England Thursday and into Thursday night. Overall expect mainly dry weather throughout much of the middle of this week. Outside of this, temperatures will warm above normal Wednesday and Thursday. && .LONG TERM /FRIDAY THROUGH SUNDAY/... The next mid-level trough will dig southeast out of the Canadian Plains and into the Great Lakes Friday and Friday night. From here it will continue to intensify as it passes east into Quebec, dragging its trough axis across the region Saturday and Saturday night. As a result, expect rainy weather to return Friday through Saturday night. Additionally, a few rumbles of thunder may be possible. The next mid-level ridge will build east across the upper Great Lakes late Saturday night through Sunday, supporting surface high pressure to return across the Great Lakes and begin to dry things out. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... High pressure across the region provides high confidence in VFR flight conditions through most of tonight. High clouds will increase from west to east overnight in advance of an approaching warm front. This front will produce a round of showers Monday morning, which may briefly lower vsby to 5SM at times, but is unlikely to lower cigs into the MVFR flight category. Expect a break in the showers at most locations mid-day Monday, then another round of showers with embedded thunderstorms late Monday afternoon and evening with the passage of a cold front. This will lower most sites to MVFR. Outlook... Monday night...MVFR/VFR. Showers ending from west to east. Lingering MVFR cigs possible overnight. Tuesday through Thursday...Mainly VFR. Friday...VFR/MVFR. Showers likely. && .MARINE... High pressure across the waters will bring a brief period of light winds through this evening. This will give way to increasing easterlies overnight, especially on Lake Ontario. This will produce very choppy conditions at a minimum, with a chance of Small Craft Advisory conditions on the western end of the lake. Winds will become southerly on Monday following the passage of a warm front, then quickly swing around to southwest Monday evening with the passage of a cold front. Moderate southwesterlies will bring another around of Small Craft Advisory conditions to Lake Erie and Lake Ontario late Monday through Tuesday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel NEAR TERM...Apffel SHORT TERM...EAJ LONG TERM...EAJ AVIATION...Apffel MARINE...Apffel
Hazardous weather outlook, Apr 20, 4:30 AM EDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 430 AM EDT Sun Apr 20 2025 NYZ001>008-010>014-019>021-085-210930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 430 AM EDT Sun Apr 20 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 430 AM EDT Sun Apr 20 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.